Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pain due to coil, no periods happening, bleeding after taking herbal supplements or joint supplements for arthritis

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
i have a XXXXXXX coil.. which for the last 2 years i get on and off pain with.... i do not have periods. But when i take any herbal supplements or even joint supplements ( as i have start of arthritus) i bleed...
i had the XXXXXXX coil 5 years previous with no problems. i had new coild changed on 31st oct 2009.
Posted Mon, 16 Apr 2012 in Birth Control
Answered by Dr. Hema Yadav 51 minutes later

Thanks for the query.

I understand your health concern.

As is your experience for the first five years, usually mirena does not cause undue pain or bleeding.
Now since the last two years if you are having pain, on & off, then the first thing to check is the position of the coil by an ultrasound pelvis, which can show if there is any displacement of coil and whether it is pressing upon the uterine wall or vessels,even if manual examination is normal.

Your bleeding correlated to herbal medications may be due to hormonal imbalance caused by the medications. kindly do not use excessive analgesics or herbal preparations as they have many side effects, it is advisable to consult your physician or an orthopaedic surgeon for your arthritis.

Another important thing to look out for is white discharge from vagina, if you experience foul smelling discharge or itching or excessive bleeding then seek prompt gynaecologic consultation to rule out infection or inflammation. This can be ruled out by thorough clinical examination by a doctor followed by few tests like complete blood counts, vaginal swab culture, urine test and ultrasound.

As of now it doesn't seem worrisome.

Last but not the least, having a balanced diet, plenty of water and regular exercise or yoga will help in balancing your body's hormones.

Hope I have answered your query. I will be available for any follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor